Share Facebook
Crohn's Disease Forum » Support Forum » Stomach Pains Azathioprine!


04-12-2017, 04:03 AM   #1
gafferduck
 
Join Date: Apr 2017
Location: United Kingdom
Stomach Pains Azathioprine!

Hi

I'am new to this forum, on azathioprine 50 mg started taking approx 3 weeks ago was having strong stomach pains at night for 3 nights stopped taking them and consulted my hospital.

Last blood test OK next one next week hopefully haven't damaged any organs, will update next week.
04-12-2017, 05:57 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Welcome to the forum. You have found a good place to come to. I am glad you are being monitored. I look forward to hearing more from you.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
04-12-2017, 05:58 AM   #3
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
My daughter had similar problem with aza. It was pancreatitis. It took a few days of misery to show up on labs. We had to discontinue the med.
04-12-2017, 01:29 PM   #4
Jabee
Senior Member
 
Jabee's Avatar
 
Join Date: Oct 2016
Location: Massachusetts

My Support Groups:
I began taking 6MP (azathioprine's sister drug) last spring after a bad flare and developed severe pancreatitis. Definitely get it checked. It took quite a while for my pancreatic enzymes to normalize afterwards (think months, not weeks). Good luck!
04-15-2017, 11:24 AM   #5
Linds89
 
Join Date: Apr 2017
Location: Abu Dhabi, United Arab Emirates

My Support Groups:
I didn't have pancreas problems but I did develop some pretty severe nausea/vomiting after about three months on Imuran and an increase to 150mg -- didn't have the nausea at lower doses. After bloodwork came back negative for infection on multiple occasions, I refused to take the Imuran for a few days, and the nausea went away. Started taking it again and it came back within 24 hrs. Repeated this cycle a few times before concluding it was the Imuran and not the disease causing the nausea (previously my GI told me it was the disease). I refused to take it anymore and we moved on to biologics.

I don't condone going on/off meds without a doctor's approval but I'm a scientist at heart and I love a good replication of results; after vomiting on an airplane, in the airport, and a few times at the hotel culminating in getting IV fluids in Vietnam I was pretty willing to prove that it was the meds so I could get off that darn drug. Nausea resolved after I stopped the meds.

Definitely get it checked out. Could be the pancreas, could be a side effect, could just be the disease, could be something completely different. Best of luck and let us know what the doc says!
04-15-2017, 11:50 AM   #6
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Agree

04-21-2017, 09:10 AM   #7
gafferduck
 
Join Date: Apr 2017
Location: United Kingdom
Thanks for all your replies and info.

I had a blood test few days ago, hospital called me today to say some levels where high and need to take another blood test and poo sample next week...I,ll up keep updated...

Due to poor quality telephone line couldn't hear exactly what levels were high, i did hear pancreas and poss if levels dont go down will need some treatment!
04-21-2017, 08:11 PM   #8
Vjbordessa
 
Join Date: Apr 2017
I took this drug and reacted almost instantly and the worry thing is the doctor said if it gets worse after you leave me and your throat swells so bad you can't breath or talk call 999 but how if you can't talk or be breath call ambulance
Reply

Crohn's Disease Forum » Support Forum » Stomach Pains Azathioprine!
Thread Tools


All times are GMT -5. The time now is 12:56 PM.
Copyright 2006-2017 Crohnsforum.com